Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 269, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 28, 2001, 6:49 PM CST for Madison County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 28, 2001, 6:49 PM CST (00:49 UTC)
- Expired
- Nov 28, 2001, 7:30 PM CST
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Madison County, TN
The radar
The Memphis radar (KNQA), 96 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 374 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 498 m²/s²
- 0-3 km storm-relative helicity
- 532 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364 WUUS54 KMEG 290049 SVRMEM TNC113-290130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 649 PM CST WED NOV 28 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 730 PM CST. * AT 647 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER ADAIR...MOVING NORTHEAST AT 45 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 730 PM CST INCLUDE... BEMIS... JACKSON...FAIRVIEW... SPRING CREEK... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3571 8904 3547 8908 3556 8864 3584 8861
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 28, 1:56 PM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Nov 28, 1:56 PM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 156 PM CST WED NOV 28 2001 STATIONARY FRONT ALONG ROUGHLY A NE/SW LINE THRU TUP THIS AFTN. KNQA SHOWS A LARGE AREA OF MDT-HVY PRECIP POISED TO MOVE INTO WRN PART OF THE CWFA OVER THE NEXT COUPLE OF HOURS. SFC BOUNDARY WL MOVE SLIGHTLY NWWD OVRNGT AS UPR TROF BEGINS TO MOVE OUT OF TX. STRONG OVERRUNNING WL CONT ACRS THE BOUNDARY OVRNGT WL RESULT IN RAIN...HEAVY AT TIMES FOR THE ENTIRE CWFA. MAY BE SOME TSTMS S OF THE BNDRY IN THE WARM SECTOR. N OF THE BNDRY SOME ELEVATED TSTMS POSSIBLE ALSO. TEMPS WL BE TRICKY OVRNGT AS FNT DEPENDING ON HOW MUCH FRONT MOVES TO THE NW. VIGOROUS UPR TROF MOVES OUT OF THE TX TH AFTN...BECOMING NEGATIVELY TITLED. LOW WL STRENGTHEN AND MOVE ACRS NE MS AND ALONG THE TN RIVER IN THE AFTN. TREMENDOUS UVV ASSOCD WITH SYSTEM THANKS TO AN ENORMOUS AMOUNT OF PVA. EXPECT RAIN...OCCASIONALLY HEAVY THROUGHOUT THE DAY. BEST CHANCE FOR SEVERE WEATHER WL BE ON THE WARM SIDE OF THE BNDRY MAINLY ACRS NE MS THU AFTN. MANY FACTORS COME TOGETHER FOR NE MS WITH MODERATE INSTABILITY...STRONG LOW LEVEL SHEAR AND STRONG LOW LEVEL CONVERGENCE IN PLACE IN THE AFTERNOON. WL MENTION THE POSSIBILITY OF SEVERE STORMS IN ZONES. TROF MOVES QUICKLY NEWD ON THU NIGHT AND PRECIP WL END BY MIDNIGHT. SKIES WL REMAIN CLOUDY WITH PLENTY OF LEFT OVER LOW LEVEL MOISTURE AROUND. DRY SW FLOW ON FRI. A SHORTWAVE PASSES TO THE N ON SATURDAY AND MAY RESULT IN A LITTLE MORE CLOUDINESS. SUN-TUE LOOKS DRY WITH FAST ZONAL FLOW. CHC OF RAIN WED AS SFC HI MOVES OFF THE SE COAST AND SOME OVERRUNNING DEVELOPS. .MEG...FLASH FLOOD WATCH THROUGH THURSDAY ENTIRE CWFA. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 6:14 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Haywood | 46 min |
| Nov 28, 6:56 PM CST | Severe Thunderstorm Warning | MEG | Gibson, Weakley | 34 min |
| Nov 28, 7:27 PM CST | Flash Flood Warning | MEG | Weakley | 3 hr |
| Nov 28, 8:32 PM CST | Flash Flood Warning | MEG | Hardeman | 4 hr |
| Nov 29, 12:21 AM CST | Flash Flood Warning | MEG | Hardeman | 4 hr |
| Nov 29, 3:06 AM CST | Flash Flood Warning | MEG | Decatur | 3 hr |
| Nov 29, 4:01 PM CST | Flash Flood Warning | MEG | Carroll, Crockett, Decatur, Dyer, Gibson, Henderson and 3 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.